Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Acyclovir in Shingles

(1/1)

cybermakhi:
Recently started having severe pain in my arm and shoulder followed by rash on my arm .Also noticed numbness of my little fingure.My doctor says i have shingles and put me on Acyclovir.Been on HAART for a year( Truvada + Lamivudine) and my counts are ok with no virus detected.
I wonder why i have got the rash and how lonf will it take to get over the pain.I started the med on the same day i had the rash.

newt:
The bad news (as I know from personal experience) is the pain may take several weeks to depart finally.  Post-shingles neuralgia can last several months (took more than 1 year for the tingling in my foot to finally go). I was given amitriptyline for the pain, but that was like acid for me so I just suffered.  No special reason why you should get shingles now, all sorts of things can set it off (another infection like flu, sunlight, stress or some sort). It is good you started the acyclovir the same day, it improves outcomes.

Sorry not to be more upbeat, but there's no disguising that this is a nasty fucker.

- matt

Now playing: Just a Minute on Radio 4

Navigation

[0] Message Index

Go to full version